MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802018
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the perfusionist, the backflow alarm was intermittent and frequent even when the lines were separated at the field and clamped and the tubing at the pump was clamped.There was no flow present and the flow probe was still alarming.The team does not do retrograde autologous prime (rap).The perfusionist replaced the flow probe and the problem persisted with only prime in the circuit, no blood.He moved the clamps around to try and silence the alarm but that did not work.He then moved the flow probe to the tubing off of the arterial outlet from the oxygenator where the tubing divided to the arterial arm and the recirculation line.It appeared to be silenced during that time with movement through the flow probe.But when there was no movement of fluid through the flow probe, it would alarm.The perfusionist went on bypass and the flow probe seemed to be working well with no alarm and the correct rate per minute (rpm) flow was reading on the centrifugal pump.
 
Event or Problem Description
It was reported that prior to use of the device for a cardiopulmonary bypass (cpb) procedure, there were constant backflow alarms.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported complaint was confirmed via a photograph from the user facility showing the backflow messages received on the central control monitor (ccm).Multiple diligence attempts for part return were unsuccessful so no further evaluation or root cause analysis could be completed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key12660112
Report Number1828100-2021-00375
Device Sequence Number17356520
Product Code DTQ
UDI-Device Identifier00886799000687
UDI-Public(01)00886799000687(11)180514
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802018
Device Catalogue Number802018
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXYGENATOR; OXYGENATOR
Patient SexUnknown